Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Discontinue the therapy
Jul 11, 2009

July 07 2009

Dear Barabara, Hope you are doing fine. Please see my status as follows:

I am 38 years old, Man. HBsAg positive from November 2006. Details as follows :

1. After eight months of treatment (Adefovir 10 Mg) DNA comes negative.

2. DNA Negative 3 times. ( last done on June 11,2009), last medicine was Sebibo 600 tablet.

3. HBeAg is Negative & Anti HBeAg is Positive from beginning.

My doctor stop medicine on 15 June ,09 as DNA come negative 3 times and advise me to follow up ( to make SGPT after 3 months) and repeat DNA after 6 months.

Please advise is their any possibly to come DNA positive and if come what should i do?

Doctor , I need your kind help and prompt response as i am much worry for that.

Wishing your good health to support the helpless people like us.

Ratan

Response from Dr. McGovern

It appears that you have HBeAntigen negative infection. Patients with this type of infection often need long term therapy.

You have had ongoing viral suppression for a long time it appears. You have stopped medications on 6/15/09 with good results so far but it is very early. My advice would be to check your HBV DNA in about 2 to 3 months to see if your virus is returning. I would want to check this earlier so you can jump back on treatment if the virus is back - no matter how low. Low level viremia is much easier to quickly suppress than high level viremia. Also rapid viral suppression decreases the risk of drug resistance.



Previous
Anti HAV Igm is non reactive, Anti HAV total ir reactive
Next
PCR Positive now what shall i do for managment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement